Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Combivar
Jul 27, 2004

My doctor has indicated that he may switch me off combivar because the last two lab results showed a decrease in my tcell count. they were at 262 and decreased slightly. he said that combivar may be preventing tcells from regenerating as it is a inhibitor. Have you heard of this? i am also on kaletra and have only being on drugs 9 months and my viral load went from 48,000 to zero after just 6 months. I have no side effects from combivar and find it an ok dosage to take. I am also on Septra and he said if tcell count goes above 300 he will take me off this. what are you thoughts ? thanks in advance.

Response from Dr. Lee

AZT may suppress bone marrow production of blood cells to some degree. However, depending on your age, where your tcell count started, etc. it may not be time yet to ditch this effective regimen (evidenced by zero viral load). The absolute CD4 number is not the only measurement to evaluate. The change in CD4% may help you decide if the suppression is significant. For example, if your CD4% has not changed much, it may simply be that your immune system has not "awakened" quite yet. If your CD4% has increased significantly from pre-treatment levels, but the CD4 absolute numbers have not gone up, it may be reflective of suppression of the total lymphocytes by the medicines.

Remember that Septra is also a bone marrow inhibitor. I suggest taking it slow in chosing to change with a successful treatment.

BE well.



Previous
Starting treatment
Next
Positive and Pregnant, can baby be negative?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement